View Full Version : Stopping Minoxidil whilst on Propecia

03-20-2013, 06:13 AM
Gday guys,

I was on minoxidil and propecia for about 10 months with great success however the side effects of minoxidil were a joke, not sure if it was allergy related but it turned my facial appearance to ****.. it sort of crept up on me.. got like inflamed facial skin like edema and dark circles.. i looked haggered or something anyway i quit the minoxidil about 3 and abit months ago and my hair has taken a nose dive.. ive lost like 30 or 40% density, especially in the front. Very thin at the moment when before you could barely tell i was losing it!?

Its interesting a few weeks after i quit minox my scalp itched like mad and i just shed rediculously .. are these symptoms of*Telogen Effluvium?

Anyway i have stayed on the propecia the whole time and just wondering if the state of my hair will improve? Im not going to get back on minoxidil as ive tried that a few times on low doses the last couple of months and the reaction literally comes right back.. luckily it goes away quickly.. so when will i go back to baseline, anyone been in my position ? Cheers

03-20-2013, 03:48 PM
Alot of viewers and no posters... good lot of help here.

03-20-2013, 06:24 PM
The very same thing happened to me my friend. quit rogaine, due to costs...3 months later - crazy shedding and itching - lost lots of density.

Rogaine and Propecia treat male pattern baldness much differently, so when you quit rogaine, it shocked your hair which was dependant on the stimulant in minoxidil, thus the major shedding. Not sure what the itch is all about, but i experienced it too.

As for growing back, sure its a big shed and your hair should return, maybe more miniaturized than before though. There are some on here that think going "cold turkey" on rogaine can cause some hairs to shed and never come back. I dont know which is more plausible, but i would think your hairs would come back, albeit possibly thinner.

I can only speak of the massive shed through experience, as after 3 months of the itch/shed, i went back on rogaine. have been back on it for 4 months and have made some nice gains back, but still no where near where I was. Im sorry you can't go back on rogaine like I did :(

edit: you could try going back on rogaine, maybe once a day instead of two, see if it alleviates your side effects?? I am pretty sure most of my hairs came back but just much more miniaturized...so I am still waiting for them to thicken up like they used to be

03-20-2013, 07:27 PM
Thanks man.. so you were on propecia as well ? I tried the rogaine once a day thing i still get the sides.. just they take longer to build up.. its very odd. Im sure it just a allergy. I could try 2% i supose lol.

I can understand if you were only on rogaine and those hairs shed they probably wouldnt come back but being on fin through the whole process should enable them to come.back..

03-20-2013, 08:56 PM
i was on fin for about 6 months at the point I quit rogaine. I thought they did the same thing, so why spend money on both.

If its allergies, 2% might give you the same thing, but its worth a try. the combination of fin and minox are pretty potent in terms of thickening existing hair+ maintaining, they just come with a handful of possible side effects.

so I am now 10 months fin, 4 months back on rogaine after my massive shed. Definitely better than 4 months ago, but still working on getting back to where I was before I quit rogaine. shedding has stabilized mostly..itching is much milder than when I had quit and it comes and goes.

like you I noticed a big shed in the front/hairline region and a bit in the crown. hairline/corners are still recovering - crown is rpetty much back to where it was

03-20-2013, 09:34 PM
After shedding from stopping rogaine did it increase again when you started again 4 months later?